MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; DXE
Catalog Number CAT8STR85
Medical Device Problem Codes Kinked (1339); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the indigo system aspiration catheter 8 (cat8) was kinked approximately 1.0 and 2.5 cm from the hub; the packaging tube attached to the packaging card was kinked.Conclusions: evaluation of the returned devices confirmed that both cat8 devices and both packaging tubes were kinked.This type damage likely occurred due to improper handling during removal from packaging.If the packaging tube and device are handled forcefully during removal from the packaging, damage such as this may occur.Both of the packaging tubes that were attached to the packaging cards were kinked in the same location as the damaged cat8 devices, suggesting the sustained damage occurred prior to removal of the cat8 devices from the packaging tubes.Cat8 devices are 100% visually inspected during in-process inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2016-00749.
 
Event or Problem Description
During preparation for a thrombectomy procedure, the hospital staff noticed that two indigo system aspiration catheter 8 devices (cat8) were kinked upon removal from the packaging.The kinked cat8 devices were found prior to use and therefore, were not used for the procedure.The procedure was completed using another manufacturer's device.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key5704847
Report Number3005168196-2016-00750
Device Sequence Number171196
Product Code DXE
UDI-Device Identifier00814548016269
UDI-Public00814548016269
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142870
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2018
Device Catalogue NumberCAT8STR85
Device Lot NumberF64994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/08/2016
Initial Report FDA Received Date06/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1